Boundary value problems for pseudo-differential equations with singular symbols

  • Sabir Umarov
Part of the Developments in Mathematics book series (DEVM, volume 41)


Let \(\varOmega \subset \mathbb{R}^{n}\) be a bounded domain with a smooth boundary or \(\varOmega = \mathbb{R}^{n}.\) This chapter discusses well-posedness problems of general boundary value problems for pseudo-differential and differential-operator equations of the form
$$\displaystyle\begin{array}{rcl} L[u]& \equiv & \frac{\partial ^{m}u} {\partial t^{m}} +\sum _{ k=0}^{m-1}A_{ k}(t)\frac{\partial ^{k}u} {\partial t^{k}} = f(t,x),\quad t \in (T_{1},T_{2}),\ x \in \varOmega,{}\end{array}$$
$$\displaystyle\begin{array}{rcl} B_{k}[u]& \equiv & \sum _{j=0}^{m-1}b_{ kj}\frac{\partial ^{j}u(t_{kj},x)} {\partial t^{j}} =\varphi _{k}(x),\quad x \in \varOmega,\,k = 0,\mathop{\ldots },m - 1,{}\end{array}$$
where f(t, x) is defined on \((T_{1},T_{2})\times \varOmega,\) \(-\infty <T_{1} <T_{2} \leq \infty,\) and \(\varphi _{k}(x),\,x \in \varOmega,\,k = 0,\ldots,m - 1,\) are given functions; A k (t) and b kj , \(k = 0,\ldots,m - 1,\,j = 0,\ldots,m - 1,\) are operators acting on some spaces (specified below) of functions defined on Ω; and \(t_{jk} \in [T_{1},T_{2}],\,j,k = 0,\ldots,m - 1.\) For example, when \(\varOmega = \mathbb{R}^{n},\) the latter operators may act as ΨDOSS defined on the space of distributions \(\varPsi _{-G,p^{'}}^{'}(\mathbb{R}^{n})\) with an appropriate \(G \subset R^{n}\).


General Boundary Value Problems Pseudo-differential Equations Duhamel Principle Triebel-Lizorkin Spaces Solution Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. [ADN69]
    Agmon, S., Douglis, A., Nirenberg, L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. Comm. Pure and Appl. Math., 12, 623–727 (1969)MathSciNetCrossRefGoogle Scholar
  2. [Ata02]
    Atakhodzhaev, M.A.: Ill-posed internal boundary value problems for the biharmonic equation. VSP, Utrecht (2002)CrossRefzbMATHGoogle Scholar
  3. [BRV05]
    Bacchelli, B., Bozzini, M., Rabut, C., Varas, M.: Decomposition and reconstruction of multidimensional signals using polyharmonic pre-wavelets. Applied and Computational Harmonic Analysis, 18, 282–299 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [BJS64]
    Bers, L., John, F., Schechter M.: Partial Differential Equations. Interscience Publishers, New York - London - Sydney (1964)zbMATHGoogle Scholar
  5. [BD64]
    Björken, J., Drel, S.: Relativistic Quantum Theory, V I. McGraw Hill Book Co., New York (1964)Google Scholar
  6. [Bor69]
    Borok, B.M.: Uniqueness classes for the solution of a boundary problem with an infinite layer for systems of linear partial differential equations with constant coefficients. Mat. Sb., 79 (121): 2(6), 293–304 (1969)Google Scholar
  7. [Bor71]
    Borok, V.M.: Correctly solvable boundary-value problems in an infinite layer for systems of linear partial differential equations. Math. USSR. Izv. 5, 193–210 (1971)CrossRefGoogle Scholar
  8. [Du33]
    Duhamel, J.M.C.: Mémoire sur la méthode générale relative au mouvement de la chaleur dans les corps solides plongés dans les milieux dont la température varie avec le temps. J. Ec. Polyt. Paris 14, Cah. 22, 20 (1833)Google Scholar
  9. [Ede75]
    Edenhofer, E.: Integraldarstellung einer m-polyharmonischen Funktion, deren Funktionswerte und erste m − 1 Normalableitungen auf einer Hypersphäre gegeben sind Math. Nachr. 68, 105–113 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [FJG08]
    Feng, B., Ji, D., Ge, W.: Positive solutions for a class of boundary value problem with integral boundary conditions in Banach spaces. J. Comput. Appl. Math., 222, 351–363 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [Går98]
    Gårding, L.: Hyperbolic equations in the twentieth century. Seminaires et Congres, 3, 37–68 (1998)Google Scholar
  12. [G84]
    Gorbachuk, V.I., Gorbachuk M.L.: Boundary Value Problems for Operator Differential Equations. Kluwer Academic Publishers. Netherlands (1990)Google Scholar
  13. [HK07]
    Haußmann, W., Kounchev, O.: On polyharmonic interpolation. J. Math. Anal. Appl. 331 (2), 840–849 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [HK93]
    Hayman, W.K., Korenblum, B.: Representation and uniqueness theorems for polyharmonic functions. J. d’Analyse Mathématique, 60, 113–133 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [Hor83]
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, I - IV. Springer-Verlag, Berlin-Heidelberg-New-York (1983)Google Scholar
  16. [Lop53]
    Lopatinskiĩ, Ya.B.: On a method of reducing boundary problems for a system of differential equations of elliptic type to regular integral equations. Ukrain. Mat. Zb. 5, 123–151 (1953)Google Scholar
  17. [Nai67]
    Naimark, M.A.: Linear differential operators, 1,2, F. Ungar (1967) (Translated from Russian)Google Scholar
  18. [Nap82]
    Napalkov, V.V.: Convolution equations in multidimensional spaces. Mathematical Notes of the Acad. Sci. USSR, 25 (5), 393 pp., Springer (1979)Google Scholar
  19. [N12]
    Napalkov, V.V., Nuyatov, A.A.: The multipoint de la Vallée-Poussin problem for a convolution operator. Sbornik: Mathematics, 203 (2), 224–233 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [Naz97]
    Nazarova, M. Kh.: On weak well-posedness of certain boundary value problems generated by a singular Bessel’s operator. Uzb. Math. J. 3, 63–70 (1997) (in Russian)MathSciNetGoogle Scholar
  21. [Pet96]
    Petrovskii, I.G.: Selected works: Systems of partial differential equations and algebraic geometry, Part I. Gordon and Breach Publishers (1996)Google Scholar
  22. [Pok68]
    Pokornyi, Yu.V.: On estimates for the Green’s function for a multipoint boundary problem. Mat. Zametki, 4 (5), 533–540 (1968)MathSciNetzbMATHGoogle Scholar
  23. [Pta84]
    Ptashnik, B.I.: Ill-Posed Boundary Value Problems for Partial Differential Equations. Kiev (1984) (in Russian)Google Scholar
  24. [Pul99]
    Pulkina, L.S.: A non-local problem with integral conditions for hyperbolic equations. Electronic Journal of Differential Equations, 45, 1–6 (1999)MathSciNetGoogle Scholar
  25. [Ren08]
    Render, H.: Real Bargmann spaces, Fischer decompositions and Sets of uniqueness for polyharmonic functions. Duke Math. J., 142 (2), 313–352 (2008)MathSciNetzbMATHGoogle Scholar
  26. [Sam83]
    Samarov, K.L.: Solution of the Cauchy problem for the Schrödinger equation for a relativistic free particle. Soviet Phys. Docl., 271 (2), 334–337 (1983)MathSciNetGoogle Scholar
  27. [Sat59]
    Sato, M.: Theory of Hyperfunctions, I. Journal of the Faculty of Science, University of Tokyo. Sect. 1, Mathematics, astronomy, physics, chemistry, 8 (1), 139–193 (1959)Google Scholar
  28. [Sat60]
    Sato, M.: Theory of Hyperfunctions, II. Journal of the Faculty of Science, University of Tokyo. Sect. 1, Mathematics, astronomy, physics, chemistry, 8 (2), 387–437 (1960)Google Scholar
  29. [SKK73]
    Sato, M., Kawai, T., Kashiwara, M.: Microfunctions and pseudo-differential equations. Lecture Notes in Mathematics, 287, Springer-Verlag, Berlin-Heidelberg-New York, 265–529 (1973)Google Scholar
  30. [Say06]
    Saydamatov, E.M.: Well-posedness of the Cauchy problem for inhomogeneous time-fractional pseudo-differential equations, Frac. Calc. Appl. Anal., 9(1), 1–16 (2006)MathSciNetzbMATHGoogle Scholar
  31. [Say07]
    Saydamatov, E.M.: Well-posedness of general nonlocal nonhomogeneous boundary value problems for pseudo-differential equations with partial derivatives. Siberian Advances in Mathematics, 17 (3), 213–226 (2007)MathSciNetCrossRefGoogle Scholar
  32. [Sch51]
    Schwartz, L.: Théorie des distributions I, II. Hermann, Paris (1951)Google Scholar
  33. [Sha53]
    Shapiro, Z.Ya.: On general boundary value problems of elliptic type. Isz. Akad. Nauk, Math. Ser. 17, 539–562 (1953)Google Scholar
  34. [Shu78]
    Shubin, M.A.: Pseudodifferential Operators and Spectral Theory. Springer (2001)Google Scholar
  35. [TS66]
    Tikhonov, A.N., Samarskij, A.A.: Equations of Mathematical Physics. Pergamon-Press, New York (1963)zbMATHGoogle Scholar
  36. [Tre80]
    Treves, F.: Introduction to Pseudo-Differential and Fourier Integral Operators. Plenum Publishing Co., New York (1980)CrossRefGoogle Scholar
  37. [Tsk94]
    Tskhovrebadze, G.D.: On a multipoint boundary value problem for linear ordinary differential equations with singularities. Archivum Mathematicum, 30 (3), 171–206 (1994)MathSciNetzbMATHGoogle Scholar
  38. [Uma98]
    Umarov, S.R.: Nonlocal boundary value problems for pseudo-differential and differential operator equations II. Differ. Equations, 34, 374–381 (1988)MathSciNetGoogle Scholar
  39. [Vla79]
    Vladimirov, V.S.: Generalized Functions in Mathematical Physics. Mir Publishers, Moscow (1979)Google Scholar
  40. [Zh14]
    Zhang, H.-E.: Multiple positive solutions of nonlinear BVPs for differential systems involving integral conditions. Boundary Value Problems, 6, 13 pp. (2014)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Sabir Umarov
    • 1
  1. 1.Department of MathematicsUniversity of New HavenWest HavenUSA

Personalised recommendations